im 22, ive had arthritis since i was 14. my knees sometimes swelll for no reason to the point whrre i cant bend them. i take methotrexate and enbrel but this past summer ive had to get two cortisone shots in my left knee and then two weeks ago did a prednisone taper cuz it swellimg again. now ive been taking 5mg per day of prednisone but im feeling it swelling up again. i feel like theres no hope. i live in the southeast and am about to move to los angeles so im hoping that helps and my doctor has suggested switching to humira as enbrel sometimes stops working after a few years. anyone have any advice? i feel so powerless right now. i cant do anything with this knee like this and im scared to do anything beyond just walking
You are right to keep off of it as much as possible. I would advise Rest, Ice, Compression, Elevate. As soon as you move I would suggest finding an orthopedic dr. out in the L.A. area to help you out with your knee. It might be that the arthritis has broken down the caritlige in your knee or made it swell to the point that prescription drugs no longer help it. I had this and had to get athroscopy surgery to remove the swollen and damage cartilige. Luckily with new advancements, they can remove and replace the cartilige and with small incision you will be back on your feet in a couple weeks. Good luck to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.